Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Just need a bit of support for a setback  (Read 138 times)

0 Members and 1 Guest are viewing this topic.

Offline AncientMelody

  • Sr. Member
  • ****
  • Posts: 468
  • Rec's: 9
  • Personal text
    • Poke This Member
Just need a bit of support for a setback
« on: December 19, 2013, 07:24:43 PM »
Lexapro was working great....virtually resolved the depression symptoms and I was starting to notice the anxiety let up too. Until I hit a setback. As I mentioned in the med forum (tmi) the Lexapro has slowed down my bowel movements considerably. Initially it wasn't a major issue but it's worsened by a lot this week. I've been guzzling fluid like crazy....over 100 ounces today, including fruit juice,meaning fiber, excercising, taking miralax.

It's honestly very discouraging. I'm doing my best to keep positive, not focus on it, but it's difficult. Part of me feels more disappointed than if the med simply didn't work. If it worked so well but I have to discontinue due to this. Well it feels like a big setback.

I guess I just need a reminder that this too will pass. I felt like a dark curtain was pulled away. And the last coupe days it's closing again. I just need some perspective. :)
Bookmark and Share

Offline 2sungo

  • Full Member
  • ***
  • Posts: 222
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Just need a bit of support for a setback
« Reply #1 on: December 19, 2013, 08:25:29 PM »
Sorry to read that the lex was working but causing digestive issues.  I found similar issues when I first used notriptylene decades ago, but they did subside. On Lexapro I have either not had digestive issues or had the opposite of what you have had.   My suggestion would be to check with your doc and see if this can be waited out, it might go away with time and a diet conducive to helping out the issue.  If worst comes to worst, some other med I am sure could work but if its only been a few weeks more time might solve the problem.  Best of luck!
Bookmark and Share

Offline Kissa

  • Jr. Member
  • **
  • Posts: 81
  • Country: us
  • Rec's: 1
  • Gender: Female
  • I don't remember what calm and relaxed is...
    • Poke This Member
Re: Just need a bit of support for a setback
« Reply #2 on: December 19, 2013, 08:34:46 PM »
I know this can happen on rx pain killers as well. My suggestion to you would be to try a stool softener. It wouldn't make you go quite like a laxative, but it just makes it easier. My hubby does take laxatives, the gentle ones, and they seem to work for him. I realize its another pill, but believe me, I understand what it is like to not be able to go... makes ya feel worse than you already do!
Bookmark and Share
Just because I understand an acknowledge what I am worrying about is silly, doesn't mean I'm able to stop worrying about it.
~One Breath at a Time~

Online CarrieAnn

  • Sr. Member
  • ****
  • Posts: 263
  • Rec's: 10
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Just need a bit of support for a setback
« Reply #3 on: December 19, 2013, 08:55:09 PM »
I have occasional bouts of constipation. My doctor likes me to go the natural route, so I have prune juice as a stand by. A full 8 ounces was too much, (it made me go a little too well, sorry tmi). So I have a little over 4 ounces and it helps a lot.
Bookmark and Share

Offline Andrea24

  • Newbie
  • *
  • Posts: 24
  • Country: 00
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Just need a bit of support for a setback
« Reply #4 on: December 20, 2013, 08:14:51 AM »
You will get through this phase.  You have come so far with the Lexapro and noticed the big improvement it made on your condition.  The digestive issues really stink, but remember that they are either temporary or you and your doc will find a way to overcome them. I think that your proactive approach--drinking water, adding fiber, etc-- demonstrates your commitment to seeing this through and coming out successful.  Hang in there!
Bookmark and Share
~I have found intelligence and success to be hazardous~

Offline AncientMelody

  • Sr. Member
  • ****
  • Posts: 468
  • Rec's: 9
  • Personal text
    • Poke This Member
Re: Just need a bit of support for a setback
« Reply #5 on: December 20, 2013, 08:15:10 AM »
I know this can happen on rx pain killers as well. My suggestion to you would be to try a stool softener. It wouldn't make you go quite like a laxative, but it just makes it easier. My hubby does take laxatives, the gentle ones, and they seem to work for him. I realize its another pill, but believe me, I understand what it is like to not be able to go... makes ya feel worse than you already do!

Yeah, I have been using one. Thanks.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
637 Views
Last post October 07, 2009, 08:33:03 AM
by twelve
4 Replies
532 Views
Last post December 29, 2010, 07:10:19 AM
by PenelopeAnne
5 Replies
395 Views
Last post April 06, 2011, 08:28:28 PM
by pauly j
5 Replies
343 Views
Last post May 08, 2012, 03:58:20 AM
by Aussie
2 Replies
182 Views
Last post July 27, 2012, 03:41:31 PM
by Anxiety Stricken
3 Replies
209 Views
Last post September 28, 2012, 04:17:28 PM
by kconnors